Bowel prob caused by ingesting dish soap
I ingested “Max Power Palmolive” by mistake from a mug–called the Hershey Poison Control Center and Palmolive`s center–and was told to expect nausea and irritation of gastric tract, which occured. Both centers recommended pretty much the same thing, saying in effect to “ride” out the sickness and no serious medical problems would have to be addressed as a result of ingesting the dish soap. After five days, headache, nausea, slowness, and other unpleasant symptoms have abated for the most part, but rectal bleeding has not stopped. My question is: Are there any special measures I should take to lessen the bowel irriation and bleeding from the rectum ? I have been using as bland a diet as possible. (I have read over the past 10 years a lot of information about dietetics and nutrition, and am considering completing a degree program in dietetics, just to give you a little background on my medical knowledgability.) Anything to avoid, regarding the bleeding from the rectum ? Thank you for your consideration in this matter.
Your medical situation is very unusual and you have already consulted a poison control center. This isn`t really a problem I can provide any information or advice about. You mention, however, that the ingestion was accidental so therefore I presume you drank only a small amount. Therefore I am not sure why you would develop rectal bleeding from this (rectal bleeding indicates a problem in the colon). My guess is that whatever was in the Palmolive would have been broken down or dissipated by the time it made it all the way down to your colon. You should recheck with the poison control center about whether rectal bleeding should be expected in your case. If not you should consult your physician.
For more information:
Go to the Digestive Disorders health topic.